Isotretinoin: My 14 yr old daughter has... - Adult Acne Support

Adult Acne Support

652 members81 posts

Isotretinoin

Fircom2020
Fircom2020

My 14 yr old daughter has been taking Isotretinoin 30 mg for 6 weeks now. Her skin is much worse, she has dry lips, and dandruff due to dry scalp. Her joints are aching & she’s has tummy pain.

She feels she wants to stop as things are worse.

I’m looking to hear about others experiences, time scales medication took to work to offer her reassurance.

Has any one stopped the medication during treatment and what were side effects.

I’m not able to speak to the consultant until next week

7 Replies
oldestnewest

My 16 year old son had similar symptoms without the tummy ache. I called the consultant n spoke to the secretary n was advised to reduce the meds to 20mgs. I know you are seeing consultant next week, but perhaps you can call n speak to either consultant or his secretary n tell them about your daughter symptoms. Also I think your daughter shouldn’t stop the meds totally as it does get better, sometimes it can take 8 weeks n her skin will improve daily.

That’s my experience with my son. Hope that helps

Unfortunately she has had to stop the medication her blood test showed that her liver was struggling her ALT function was 222 and it should have been. Between 19-22 no wonder she’s felt so poorly.

Her skin is worse than when she started 🙁 she ever so upset by it all

Aww bless her, I hope she feels better soon. It must be so hard for you too, us mums cannot bear to see our kids suffering. I hope your daughter’s liver functions become normal soon.

Thank you

Thank you, this is good to know.

My 14 year old daughter was on Isotretinoin last year and my son was previously on it too. My daughter's skin definitely got worse for quite a while before we saw improvements (probably about 3 months). She started on 20mg, after 2 months went up to 30mg for a month and then 40mg for 2 months. She had incredibly dry lips, her hair actually was amazing while she was on it as she usually has quite oily hair and it was so much better. She got a tummy ache occasionally and at the start her joints (especially knees, sometimes hips) were sore, this did improve though. I felt she had quite bad moods when she was on it, but at 14 it's difficult to tell and I think I just blamed everything on the pills. I would tell her to hang in there, my daughter has been off Isotretinoin for 6 months now and her skin is perfect, she doesn't give it a second thought. She would say it was definitely worth it. I would talk to the doctor about the tummy aches though especially if they persist. Good luck, it's not easy and I remember counting the days until she was to stop it.

Fircom2020
Fircom2020 in reply to Glas46

Thank you so much, it’s really great to hear people’s personal experiences. Hopefully it will help to reassure her x

You may also like...